Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 13, NWS San Angelo, TX

April 19, 2025Brown County, Callahan County, Coleman County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 19, 2025, 11:39 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2025, 11:39 PM CDT (04:39 UTC)
Expired
Apr 20, 2025, 12:15 AM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Brown County, TX, Callahan County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 58 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:50 PM CDTSevere Thunderstorm WatchSPC5 hr
Apr 19, 10:01 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WFUS54 KSJT 200439
TORSJT
TXC049-059-083-200515-
/O.NEW.KSJT.TO.W.0013.250420T0439Z-250420T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1139 PM CDT Sat Apr 19 2025

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southeastern Callahan County in west central Texas...
  Northwestern Brown County in west central Texas...
  Northeastern Coleman County in west central Texas...

* Until 1215 AM CDT.

* At 1139 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Burkett, moving east at 40 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cross Cut and Cross Plains around 1145 PM CDT.
  May around 1200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3191 9924 3208 9931 3215 9912 3208 9911
      3208 9893 3199 9886
TIME...MOT...LOC 0439Z 251DEG 34KT 3202 9919 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:19 PM CDT, 20 minutes earlier. Its key messages:

  • Enhanced risk for severe storms through tonight
  • Marginal to Slight risk of excessive rainfall and flash flooding through tonight.
  • Dry weather expected early next week, with rain chances returning by mid to late week.
Area forecast discussion, Apr 19, 11:19 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1119 PM CDT Sat Apr 19 2025

...New AVIATION...

.KEY MESSAGES...

- Enhanced risk for severe storms through tonight

- Marginal to Slight risk of excessive rainfall and flash flooding
  through tonight.

- Dry weather expected early next week, with rain chances
  returning by mid to late week.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 140 PM CDT Sat Apr 19 2025

...Strong to severe thunderstorms expected this afternoon into
tonight...

Early this afternoon, a surface cold front remains nearly stationary
and extends from near Midland, northeast to just south of Abilene
and then into north central Texas. A dryline extended south of the
front across West Texas into northern Mexico. Overall thinking
has not changed much, with the latest CAMs still showing strong
storms developing along and north of the frontal boundary by mid
to late afternoon, with additional storms developing near the
triple point to our west/southwest by early evening. Other storms
are possible in the warm sector south of the front and east of
the dryline this afternoon and early evening but should be more
isolated. Strong deep layer shear, combined with steep mid level
lapse rates will support large to very large hail (2 inches or
greater) with any storms that develop. Later this evening, a
strong low level jet will develop, which will enhance low level
shear and may support a few tornadoes with any surface based
storms and those that remain intact along the frontal boundary.

By late this evening, additional thunderstorm development is
expected to our west, along a Pacific front. These storms are
expected to form into a squall line, which will quickly move east
across the area overnight. Large hail and damaging winds will be
the primary threat, although a tornado or two is also possible.
The other concern will be heavy rainfall and some flooding threat.
The greatest threat for flooding will be across the Big Country,
where training of cells is likely along the front into the evening
hours, followed by additional heavy rainfall associated with the
squall line late tonight. Showers and storms are expected to end
from west to east late tonight, with most of the activity east of
the forecast area by daybreak. Easter Sunday looks rather
pleasant, as drier air filters into the region, with clearing
skies and plenty of sunshine by afternoon. Highs will range from
the lower 70s across the Big Country, to the upper 70s along the
I-10 corridor.

&&

.LONG TERM...
(Sunday night through next Saturday)
Issued at 1243 PM CDT Sat Apr 19 2025

...Chance of thunderstorms each day next week, beginning Tuesday...

Winds shift back south Monday, with low level moisture and strong
instability returning by Tuesday (GFS Mucape rise into the
2000-3000 J/KG range.) Scattered showers and thunderstorms develop
each day, from Tuesday through Thursday, as upper disturbances
move over in southwest flow aloft. The dryline itself remains well
west of the region in the Permian Basin and against the mountains
in West Texas and Eastern New Mexico, but it may be source of storm
initiation in the afternoon, with storms moving east and
northeast over the region. With fairly strong instability, some
storms could be severe. On Thursday night and Friday a weak cold
front may move into the region, decreasing instability somewhat,
but a few showers and thunderstorms may still develop. Highs will
range mainly in the upper 70s to lower 80s with storms and cloud
cover next week. The coolest morning will be Monday with lows in
the mid and upper 40s, with upper 50s to lower 60s mid and late
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1120 PM CDT Sat Apr 19 2025

North-to-south line of storms will push eastward across all
terminals over the next 4-6 hours with very strong wind gusts.
Once the line passes, ceilings should improve around sunrise. Some
increase in northwest winds should occur during the day before
decreasing by late evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     75  51  72  50 /  80  90   0   0
San Angelo  82  50  75  48 /  40  90   0   0
Junction    83  54  78  48 /  50  80  10   0
Brownwood   80  54  75  48 /  70  90  10   0
Sweetwater  74  49  72  51 /  80 100   0   0
Ozona       81  51  75  50 /  30  90   0   0
Brady       81  54  74  50 /  60  90  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....04
AVIATION...SK

In the hours before

Local storm report, Apr 19, 8:35 PM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
835 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Hail             Wingate                 32.04N 100.11W
04/19/2025  M1.25 Inch       Runnels            TX   Local Official

&&
Local storm report, Apr 19, 9:01 PM CDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
901 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Hail             4 SW Buffalo Gap        32.24N 99.88W
04/19/2025  E1.00 Inch       Taylor             TX   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Apr 19, 9:12 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
912 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Hail             3 SE Buffalo Gap        32.26N 99.79W
04/19/2025  E1.00 Inch       Taylor             TX   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Apr 19, 9:25 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
925 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             3 SE Water Valley       31.64N 100.68W
04/19/2025  M1.75 Inch       Tom Green          TX   Storm Chaser

&&
Special weather statement, Apr 19, 9:51 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
951 PM CDT Sat Apr 19 2025

TXZ064-065-200330-
Coke TX-Sterling TX-
951 PM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN COKE AND SOUTHERN
STERLING COUNTIES THROUGH 1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Sterling City, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
The Intersection Of Highway 158 And Ranch Road 2059, Sterling City,
Silver, and Broome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

&&

LAT...LON 3173 10117 3208 10072 3208 10063 3179 10061
      3170 10083 3171 10086 3168 10086 3156 10116
      3160 10120
TIME...MOT...LOC 0251Z 233DEG 39KT 3166 10110

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SN
Local storm report, Apr 19, 9:54 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
954 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Hail             6 WNW Harriet           31.59N 100.41W
04/19/2025  M1.00 Inch       Tom Green          TX   Amateur Radio

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:08 PM CDTFlash Flood Warning Considerable damage threatSJTIrion, Sterling, Tom Green3 hr
Apr 19, 7:14 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green61 min
Apr 19, 7:28 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Taylor51 min
Apr 19, 7:37 PM CDTTornado WarningSJTIrion38 min
Apr 19, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Nolan, Runnels, Taylor56 min
Apr 19, 7:57 PM CDTAreal Flood AdvisorySJTShackelford, Throckmorton3 hr
Apr 19, 8:14 PM CDTTornado WarningSJTIrion, Tom Green46 min
Apr 19, 8:17 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTIrion, Sterling, Tom Green58 min
Apr 19, 8:29 PM CDTTornado WarningSJTIrion46 min
Apr 19, 8:41 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor64 min
Apr 19, 8:47 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor58 min
Apr 19, 8:50 PM CDTAreal Flood AdvisorySJTCallahan, Fisher, Jones, Nolan, Taylor3 hr
Apr 19, 8:53 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green52 min
Apr 19, 9:04 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Irion, Sterling, Tom Green56 min
Apr 19, 9:05 PM CDTFlash Flood Warning Considerable damage threatSJTCoke, Tom Green4 hr
Apr 19, 9:17 PM CDTTornado WarningSJTCallahan, Taylor28 min
Apr 19, 9:23 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Apr 19, 9:35 PM CDTTornado WarningSJTTom Green25 min
Apr 19, 9:45 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford60 min
Apr 19, 9:51 PM CDTSpecial Weather StatementSJTCoke39 min
Apr 19, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Runnels, Tom Green66 min
Apr 19, 10:25 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTColeman, Runnels65 min
Apr 19, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett64 min
Apr 19, 10:34 PM CDTFlash Flood Warning Considerable damage threatSJTRunnels2 hr
Apr 19, 10:54 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTCoke, Irion, Sterling, Tom Green66 min
Apr 19, 11:06 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTIrion39 min
Apr 19, 11:22 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett, Schleicher, Sutton53 min
Apr 19, 11:25 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman50 min
Apr 19, 11:37 PM CDTTornado WarningSJTIrion, Tom Green24 min
Apr 19, 11:53 PM CDTSevere Thunderstorm WarningSJTConcho, Irion, Menard, Runnels, Schleicher, Tom Green52 min
Apr 20, 12:07 AM CDTFlash Flood Warning Considerable damage threatSJTBrown, Coleman3 hr
Apr 20, 12:10 AM CDTSpecial Weather StatementSJTMenard, Schleicher, Sutton65 min
Apr 20, 12:11 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green2 hr
Apr 20, 12:31 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Runnels, Tom Green59 min
Apr 20, 12:43 AM CDTSpecial Weather StatementSJTConcho, McCulloch, Menard62 min
Apr 20, 1:16 AM CDTSevere Thunderstorm WarningSJTCallahan44 min
Apr 20, 1:21 AM CDTSpecial Weather StatementSJTKimble, Mason, Menard54 min
Apr 20, 1:25 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman65 min
Apr 20, 1:43 AM CDTSpecial Weather StatementSJTMcCulloch, San Saba62 min
Apr 20, 1:55 AM CDTAreal Flood AdvisorySJTBrown, Coleman2 hr
Apr 20, 1:57 AM CDTFlash Flood WarningSJTCallahan, Taylor2 hr
Apr 20, 2:33 AM CDTSpecial Weather StatementSJTKimble, Mason57 min
Apr 20, 2:58 AM CDTSpecial Weather StatementSJTSan Saba62 min
Apr 20, 4:10 AM CDTRiver Flood WarningSJTTom Green5 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.